Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 16, 2007, 3:32 PM MDT for Huerfano County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 3:32 PM MDT (21:32 UTC)
- Expired
- May 16, 2007, 4:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:57 PM MDT | HAIL 0.75 | 8 S Walsenburg, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 162132
SVRPUB
COC055-162230-
/O.NEW.KPUB.SV.W.0019.070516T2132Z-070516T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 430 PM MDT...
* AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHWEST OF
WALSENBURG...OR 35 MILES NORTHWEST OF TRINIDAD...AND WAS MOVING
TOWARD THE SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
OPEN TERRAIN ALONG AND WEST OF INTERSTATE 25.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3770 10490 3755 10502 3738 10487 3740 10476
3744 10471 3747 10469 3749 10467 3749 10465
3753 10462 3759 10460
$$5 follow-up statements
000
WWUS55 KPUB 162142
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT WED MAY 16 2007
COC055-162230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-070516T2230Z/
HUERFANO CO-
340 PM MDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTH CENTRAL HUERFANO COUNTY...
AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 6 MILES SOUTHWEST OF WALSENBURG...OR 33 MILES NORTHWEST OF
TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
CENTRAL HUERFANO COUNTY SOUTH OF HIGHWAY 160...AND WEST OF
INTERSTATE 25. THIS STORM WILL PASS MAINLY TO THE SOUTHWEST OF THE
TOWN OF WALSENBURG.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3766 10482 3755 10495 3738 10487 3740 10476
3742 10472 3743 10470 3744 10470 3747 10469
3749 10467 3749 10465 3753 10462 3759 10460
$$000
WWUS55 KPUB 162152
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
351 PM MDT WED MAY 16 2007
COC055-162230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-070516T2230Z/
HUERFANO CO-
351 PM MDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHEASTERN HUERFANO COUNTY...
AT 348 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER CENTRAL HUERFANO COUNTY...OR 30 MILES
NORTHWEST OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 15
MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN HUERFANO COUNTY SOUTH OF HIGHWAY 160 AND WEST OF
INTERSTATE 25. THIS STORM WILL AFFECT INTERSTATE 25 AROUND 8 MILES
SOUTH OF WALSENBURG.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3761 10479 3753 10487 3740 10476 3742 10472
3743 10470 3744 10470 3747 10469 3749 10467
3749 10465 3753 10462 3758 10460
$$000
WWUS55 KPUB 162201
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT WED MAY 16 2007
COC055-162230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-070516T2230Z/
HUERFANO CO-
400 PM MDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EAST CENTRAL HUERFANO COUNTY...
AT 356 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER CENTRAL HUERFANO COUNTY...OR 30 MILES
NORTHWEST OF TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 10
MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHEASTERN HUERFANO COUNTY. THIS STORM WILL AFFECT INTERSTATE 25
BETWEEN 3 AND 8 MILES SOUTH OF WALSENBURG.
AT 357 PM MDT...A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZE
HAIL 8 MILES SOUTH OF WALSENBURG.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
LAT...LON 3761 10479 3753 10487 3744 10476 3742 10472
3743 10470 3744 10470 3747 10469 3749 10467
3749 10465 3753 10462 3758 10460
$$000
WWUS55 KPUB 162216
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT WED MAY 16 2007
COC055-162230-
/O.CON.KPUB.SV.W.0019.000000T0000Z-070516T2230Z/
HUERFANO CO-
415 PM MDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR EAST CENTRAL HUERFANO COUNTY...
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED OVER EAST CENTRAL HUERFANO COUNTY...OR 27 MILES NORTH OF
TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL HUERFANO COUNTY EAST OF INTERSTATE 25.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3760 10471 3754 10470 3751 10469 3749 10467
3749 10465 3753 10462 3756 10457 3758 10455
$$000
WWUS55 KPUB 162226
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT WED MAY 16 2007
COC055-162236-
/O.EXP.KPUB.SV.W.0019.000000T0000Z-070516T2230Z/
HUERFANO CO-
426 PM MDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO COUNTY
EXPIRES AT 430 PM MDT...
LAT...LON 3760 10471 3754 10470 3751 10469 3749 10467
3749 10465 3753 10462 3756 10457 3758 10455
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:57 PM MDT, 35 minutes earlier.
Area forecast discussion, May 16, 2:57 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT WED MAY 16 2007 .SHORT TERM... (TONIGHT AND TOMORROW) MAIN CONCERN THIS PERIOD IS CONVECTION DURING THE AFTERNOON AND EVENING. CURRENTLY...TSRA DEVELOPING OVER THE MTNS AND HIG VALLEYS. LATEST CAPE ANALYSUIS INDICATING 500-1000 J/KG IS NOW OVER THE REGION...ESPECIALLY ALONG THE I-25 CORRIDOR. ABOUT 30KNTS OF DEEP SHEAR IS IN PLACE. REST OF TODAY INTO TONIGHT. MAIN CONCERN IS INTENSITY OF CONVECTION. DEEP SHEAR IS RUNNING ABOUT 30-40 KNTS OFF THE SPC MESO PAGE AND CAPES ARE INCREASING TO 500-1000 J/KG. DWPTS ALONG TEH I-25 CORRIDOR HAVE REMAINED UP...WITH KPUB COMING IN WITH A 49 DWPT AT 1 PM. WINDS AT JET LEVEL ARE FAIRLY STOUT...AROUND 40-50 KNTS. BELIEVE ENOUGHT PARAMETERS ARE IN PLACE FOR A COUPLE OF MARGINAL SVR STORMS TO DEVELOP OVER THE I-25 CORRIDOR THIS AFTERNOON. AS THE ACTIVITY CONTINUES EAST...LESS CAPE WILL BE AVAILABLE...AND INTENSITY AND COVERAGE OF STORMS SHOULD DECREASE. FOR TOMORROW...SHOULD ONCE AGAIN SEE SCTD TSRA OVER THE REGION ONCE AGAIN. DONT BELIEVE ACTIVITY SHOULD BE AS STRONG AS SHEAR AND CAPE VALUES ARE PRGD TO BE A BIT LESS...BUT COVERAGE SHOULD BE THE SAME. ACTIVITY MAY ALSO GO A BIT LATER THAN TODAY. /HODANISH .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) THURSDAY NIGHT-SATURDAY NIGHT...WEAK GENERALLY NORTH TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION AS UPPER LEVEL RIDGING CONTINUES TO BUILD ACROSS THE DESERT SW THROUGH THE ROCKIES. MODELS INDICATE WARMING ALOFT UNDER THE RIDGE...AND SHOULD SEE TEMPERATURES WARMING TO ABOVE SEASONAL AVERAGES ONCE AGAIN THROUGH THE PERIOD. WITH THE WARMING ALOFT...SHOULD SEE A GRADUAL DECREASE IN THUNDERSTORM COVERAGE ACROSS THE REGION...THOUGH WITH MOISTURE PERSISTING UNDER THE RIDGE...WILL CONTINUE TO SEE ISOLATED TO SCATTERED CONVECTION PERSISTING THROUGH THE PERIOD WITH BEST POPS REMAINING ACROSS THE HIGHER TERRAIN...HIGH MT VALLEYS AND IMMEDIATE ADJACENT PLAINS WITH THE NORTHERLY FLOW ALOFT. HAVE ALSO ADDED SLIGHT POPS ACROSS THE FAR EASTERN PLAINS AS WELL WITH INCREASING INSTABILITY THROUGH THE PERIOD.MODELS SEEMING HAVING SOME CONVECTIVE FEEDBACK PROBLEMS WITH KEEPING PRECIP ONGOING OVERNIGHT AND WILL KEEP POPS MAINLY DIURNAL IN NATURE...THOUGH HAVE KEPT SOME POPS ONGOING ACROSS MAINLY SOUTHERN AREAS TO BETTER BLEND WITH SURROUNDING OFFICES. SUNDAY-MONDAY...UPPER RIDGE FLATTENS ACROSS THE STATE SUNDAY WITH INCREASING SW FLOW ALOFT MONDAY AS A DEVELOPING SYSTEM ACROSS THE WEST COAST BEGINS TO MOVE ACROSS THE GREAT BASIN. INCREASING WESTERLY FLOW AND LEE TROUGHING ACROSS THE PLAINS WILL KEEP TEMPS ABOVE SEASONAL AVERAGES AND HELP SCOUR OUT LOW LEVEL MOISTURE...WITH MODELS HINTING AT DRYLINE DEVELOPING ACROSS THE FAR EASTERN PLAINS. MONDAY NIGHT-WEDNESDAY...LATEST GLOBAL MODELS CONTINUE TREND OF DIGGING BROAD TROUGH ACROSS THE ROCKIES...WITH STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY NIGHT ALLOWING FOR COOL AND MOIST UPSLOPE FLOW TO PERSIST ACROSS EASTERN COLORADO TUESDAY AND WEDNESDAY. WITH PLENTY OF TIME FOR CONTINUED REFINEMENT OF THE FORECAST...HAVE BEGUN TO TREND DOWN TEMPERATURES AND INCREASED POPS THROUGH THIS PERIOD. IF CURRENT PROGS REMAIN TRUE...WILL NEED TO CONTINUE TO LOWER TEMPS AND INCREASE POPS...WITH ONE LAST BLAST OF WINTER POSSIBLE FOR ELEVATIONS AOA 8K FEET. -MW && .AVIATION... MAIN CONCERN WILL BE TSRA COVERAGE OVER ALL 3 TAF SITES. COS LIKELY TO BE IMPACTED THE MOST AS STRONGEST ACTIVITY SHOULD FORM OVER THE PIKES PEAK REGION. ACTIVITY SHOULD END BY EARLY EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
Hazardous weather outlook, May 16, 8:46 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 846 AM MDT WED MAY 16 2007 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 846 AM MDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY MAINLY ALONG THE I-25 CORRIDOR. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THESE STORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND LAST INTO THE EARLY EVENING HOURS. OVER THE REMAINDER OF THE REGION...INCLUDING THE MOUNTAINS AND FAR EASTERN PLAINS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. THUNDERSTORMS IN THE MOUNTAINS WILL DEVELOP BY LATE MORNING AND LAST THROUGH THE AFTERNOON HOURS. OVER THE FAR EASTERN PLAINS...THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE THIS EVENING. THE COMBINATION OF NORTHWEST FLOW ALOFT COMBINED WITH SOUTHERLY WIND FLOW AT THE SURFACE...ALONG WITH SUFFICIENT LOW LEVEL MOISTURE WILL ALLOW FOR ONE OR TWO MARGINALLY SEVERE STORMS TO DEVELOP ALONG THE I-25 CORRIDOR LATER THIS AFTERNOON AND EARLY EVENING. FARTHER OUT EAST...THE ATMOSPHERE IS NOT EXPECTED TO BE AS UNSTABLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY...ESPECIALLY OVER THE MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND POSSIBLY SOME SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATER THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ALONG THE I-25 CORRIDOR. HODANISH
In the hours before
Special weather statement, May 16, 2:40 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT WED MAY 16 2007 COZ069>071-162215- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING THE CITIES OF...CENTER...DEL NORTE...ALAMOSA... MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 240 PM MDT WED MAY 16 2007 FUNNEL CLOUDS ARE BEING REPORTED OVER THE CENTRAL PART OF THE SAN LUIS VALLEY THE WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND THESE WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE OF HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN SAN LUIS VALLEY...ESPECIALLY SOUTH AND EAST OF ALAMOSA...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING. NATIONAL WEATHER SERVICE PUEBLO COLORADO
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 27 min |
| May 16, 5:50 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.